← Return to Rifampin giving my mom mouth sores

Discussion
oglewis (@oglewis)

Rifampin giving my mom mouth sores

MAC & Bronchiectasis | Last Active: Jan 18, 2019 | Replies (7)

Comment receiving replies
@oglewis

Thank you for your responses. The new drug is called Rifabutin. The Rifabutin is now beginning to make her mouth sore/tongue burning sensation.

Jump to this post


Replies to "Thank you for your responses. The new drug is called Rifabutin. The Rifabutin is now beginning..."

Same family of drug as rifampin. Ask for a consult with an infectious disease specialist, infectious disease nurse educator, or consulting pharmacist for help managing the side effects. When rifampin makes my mouth sores too bad, I rinse/gargle like crazy with old-fashioned Listerine or Lavoris mouthwash. No others help, but this gives some relief.
As for the indigestion, my doc added Omeperazol to suppress stomach acid, and it helps.
And I find taking all 3 antibiotics at night helps me ignore the other side effects, but I do need to go to bed early or nap the next day as I sleep poorly on med nights.

  Request Appointment